Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 49, NWS Gray, ME

August 11, 2012

NWS Gray, ME issued this small craft advisory at Aug 11, 2012, 3:14 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2012, 3:14 AM EDT (07:14 UTC)
Expired
Aug 11, 2012, 11:46 AM EDT
In force
9 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WHUS71 KGYX 110714
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
314 AM EDT SAT AUG 11 2012

...A SMALL CRAFT ADVISORY HAS BEEN ISSUED THROUGH 1 PM TODAY FOR
THE COASTAL WATERS OF WESTERN MAINE AND NEW HAMPSHIRE...

.WINDS AND SEAS HAVE INCREASED OVER THE COASTAL WATERS AS A WARM
FRONT MOVES NORTH THROUGH THE WATERS. WIND GUSTS HAVE TOPPED 25
KNOTS AND SEAS HAVE REACHED 5 FEET EARLY THIS MORNING. CASCO BAY
AND PENOBSCOT BAY WILL SEE WIND GUSTS AND SEAS STAY JUST BELOW
SMALL CRAFT ADVISORY LEVELS. WINDS AND SEAS SHOULD LET UP THIS
AFTERNOON AS THE WARM FRONT PUSHES NORTH OF THE WATERS.

ANZ150-152-154-111700-
/O.NEW.KGYX.SC.Y.0049.120811T0714Z-120811T1700Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
314 AM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. 

* WINDS AND SEAS...SOUTHERLY WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT...EXCEPT SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT
  OVER THE EASTERN WATERS. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
188 
WHUS71 KGYX 111046
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
646 AM EDT SAT AUG 11 2012

...A SMALL CRAFT ADVISORY HAS BEEN ISSUED THROUGH 1 PM TODAY FOR
THE COASTAL WATERS OF WESTERN MAINE AND NEW HAMPSHIRE...

.WINDS AND SEAS HAVE INCREASED OVER THE COASTAL WATERS AS A WARM
FRONT MOVES NORTH THROUGH THE WATERS. WINDS HAVE DROPPED OFF
AROUND DAYBREAK BUT STILL COULD GUST UP TO 25 KNOTS AT TIMES WHILE
SEAS WILL REMAIN AROUND 5 FOOT THROUGH THE MORNING. CASCO BAY AND
PENOBSCOT BAY WILL SEE WIND GUSTS AND SEAS STAY BELOW SMALL CRAFT
ADVISORY LEVELS. WINDS AND SEAS SHOULD LET UP THIS AFTERNOON AS
THE WARM FRONT PUSHES NORTH OF THE WATERS.

ANZ150-152-154-111700-
/O.CON.KGYX.SC.Y.0049.000000T0000Z-120811T1700Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
646 AM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH A FEW GUSTS
  UP TO 25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR GUSTS OF 25 TO
33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
010 
WHUS71 KGYX 111546
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1146 AM EDT SAT AUG 11 2012


ANZ150-152-154-111700-
/O.CAN.KGYX.SC.Y.0049.000000T0000Z-120811T1700Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1146 AM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Aug 11, 12:37 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 11, 12:37 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1237 AM EDT SAT AUG 11 2012

.SYNOPSIS...
LOW PRESSURE WILL MEANDER OVER THE EASTERN GREAT LAKES THROUGH
SATURDAY. A WARM FRONT EXTENDING EAST FROM THIS LOW WILL MOVE
SLOWLY TO THE NORTH FROM SOUTHERN NEW ENGLAND TONIGHT AND INTO
NORTHERN NEW ENGLAND ON SATURDAY. A COLD FRONT ASSOCIATED WITH THE
GREAT LAKES LOW PRESSURE SYSTEM WILL MOVE EAST TOWARD THE REGION
ON SATURDAY AND THEN CROSS THE REGION ON SUNDAY. A WEAK TROUGH WILL
CROSS THE AREA MONDAY. LOW PRESSURE WILL PULL A COLD FRONT ACROSS
THE REGION TUESDAY NIGHT AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WILL UPDATE TO INPUT LATEST OBSERVED DATA. WILL CONT HIGH CHC OF
PRCP OVER NRN/ERN ZONES AND LOWEST OVER SW ZONES PER LATEST RADAR
TRENDS. STILL SOME EMBEDDED CONVECTION SO WILL STILL MENTION CHC
TSTMS THOUGH HEAVY RAIN HAS MOSTLY ENDED FOR NOW. AREAS OF F
AROUND AND COULD BECOME A BIT MORE WIDESPREAD THRU THE REST OF THE
NGT. WILL ADJUST MIN TEMPS DOWN A DEGREE OR TWO HERE OR THERE
BASED ON LATEST TEMPS AND DEW POINTS...THOUGH WITH HIGH RH DON'T
EXPECT TOO MUCH MORE OF A DROP IN TEMPS.

UPR LVL CUTOFF LOW AND SFC LOW REMAIN TO OUR W OVER THE ERN GREAT
LAKES THRU THE REST OF THE NGT. WRM FNT EXTENDING E FROM THE LOW
WILL CONT TO SLOWLY PUSH N THRU THE FCST AREA THRU THE NGT HELPING
TO CONT THE CHC OF PRCP...ESPECIALLY OVER MORE NRN AND ERN AREAS.
INSTABILITY ASSOCIATED WITH THE FNT AND UPR LVL SW FLOW ALOFT WITH
APPROACHING JET SEGMENT ON FRONT SIDE OF UPR LVL CUTOFF LOW WILL
HELP CONT THE THREAT OF ISOLD TO SCT TSTMS THRU THE NGT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SUNDAY/...
THE SHOWERS AND THUNDERSTORMS WILL BE RELEGATED MAINLY TO MAINE BY
SATURDAY MORNING. THEN THE COLD FRONT MOVES EAST ACROSS THE AREA
SATURDAY AFTERNOON AND EVENING BEFORE ALL PRECIPITATION ENDS.
CLOUD COVER WILL KEEP MAXIMUM TEMPERATURES BELOW NORMAL.

&&

.LONG TERM /SUNDAY THROUGH SATURDAY/...
IN THE OUTLOOK PERIOD OVERALL A MEAN LONGWAVE TROUGH POSITION WILL
TRY TO SET UP OVER THE NEXT WEEK WITH SEVERAL PROGRESSIVE
SHORTWAVE TROUGHS TO MOVE INTO THIS DEVELOPING MEAN TROUGH POSITION.
THIS WILL MEAN SEVERAL CHANGES IN AIR MASSES EXPECTED.

IN MORE DETAIL...A WARM/VERY MOIST/ UNSTABLE SOUTHERLY FLOW WILL
CONTINUE SATURDAY NIGHT SO SHOWERS WITH AREAS OF FOG CAN BE
EXPECTED. VERY HUMID CONDITIONS WILL CONTINUE INTO SATURDAY NIGHT
UNTIL A FRONT SWINGS THRU THE AREA AT THE SURFACE AND ALOFT...THIS
WILL THEN BEGIN TO BRING A DRIER AIR MASS INTO THE REGION. WHAT IS
LEFT OF THE UPPER TROUGH MOVES ACROSS THE FORECAST AREA SUNDAY SO
SOME INSTABILITY SHOWERS CANNOT BE RULED OUT BUT WILL BE MAINLY IN
THE AFTERNOON BEING CAUSED BY DIURNAL HEATING. A PLEASANT DAY IS
EXPECTED MONDAY WITH A DRIER AIR MASS BUT MILD TEMPS REACHING
INTO THE 80S. THE NEXT SYSTEM APPROACHES ON TUESDAY WITH MORE
SHOWERS EXPECTED TO ARRIVE ALONG WITH INCREASINGLY HUMID
CONDITIONS...THESE SHOWERS WILL CONTINUE WEDNESDAY AND THURSDAY AS
THE TROUGH STALLS OVER THE AREA.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SATURDAY NIGHT/...MAINLY IFR OR LIFR IN SHRA
AND F WITH ISOLD TO SCT TSTMS THRU THE REST OF TONIGHT AND INTO
SATURDAY MORNING...WITH SOME IMPROVEMENT SATURDAY. STILL EXPECT
VARIABLE CONDITIONS THAT COULD LOWER BACK TO IFR IN SHRA AND SCT
TSTMS SATURDAY AFTERNOON INTO SATURDAY NGT. MORE F LIKELY TO FORM
SATURDAY NGT WITH IFR OR LIFR PSBL.

LONG TERM...SUNDAY WILL SEE SCATTERED AREAS OF MVFR IN SHOWERS AND
THUNDERSTORMS OTHERWISE VFR MONDAY INTO TUESDAY.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...WILL UPDATE TO INPUT
LATEST OBSERVED DATA. CONDITIONS OVER THE WATERS ARE VERY NEAR SCA
LEVELS AT THIS TIME. WILL KEEP FCST JUST BELOW SCA LEVELS WITH
OCCASIONAL GUSTS UP TO 25 KT AND KEEP SEAS JUST BELOW THE 5 FOOT
THRESHOLD THRU TNGT AND INTO SATURDAY BEFORE WINDS LET UP SATURDAY
AFTERNOON AND SATURDAY NGT. THE CONTINUED ONSHORE FLOW WILL KEEP
SEAS FROM DROPPING MUCH THRU THE SHORT TERM PERIOD. AREAS OF DENSE
F WILL REDUCE VSBY TO NEAR ZERO AT TIMES...ESPECIALLY DURING THE
NGT TIME AND EARLY MORNING HOURS.

LONG TERM...SUNDAY AND MONDAY MORNING...SMALL CRAFT WINDS AND
SEAS ARE POSSIBLE OUTSIDE THE BAYS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 10, 11:00 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1100 PM EDT FRI AUG 10 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-120300-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1100 PM EDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-120300-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1100 PM EDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 10, 10:57 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1057 PM EDT FRI AUG 10 2012

MEZ025-026-110500-
SAGADAHOC-LINCOLN-
INCLUDING THE CITIES OF...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO
1057 PM EDT FRI AUG 10 2012

...STRONG WINDS TO IMPACT MIDCOAST...

STRONG WINDS ASSOCIATED WITH A CONVECTIVE SYSTEM OFFSHORE WILL
MOVE ONTO THE MIDCOAST AREA JUST BEFORE MIDNIGHT. WIND GUSTS OF 35
TO 50 MPH OUT OF THE SOUTH ARE POSSIBLE AS THIS MOVES ONSHORE.
RESIDENTS ALONG THE INLETS FROM POPHAM BEACH TO BOOTHBAY AND
INLAND TO WISCASSET SHOULD BE PREPARED FOR THE STRONG WINDS. SMALL
TREE LIMBS MAY BE SNAPPED... LOOSE ITEMS BLOWN AROUND... AND POWER
LINES MAY BE AFFECTED.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 10:09 PM EDTSpecial Marine WarningGYX96 min
Aug 11, 3:33 PM EDTSpecial Weather StatementGYXSullivan27 min
Aug 11, 4:59 PM EDTSpecial Weather StatementGYXSullivan31 min
Aug 11, 5:31 PM EDTSpecial Weather StatementGYXSullivan29 min

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.